Lightning, Santa Rosa
- When
- September 14, 10:00 AM CST
- Where
- Santa Rosa County, Pace
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 30.600, -87.150
Lightning struck a home near Pace. The strike started a fire and the home was destroyed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Lightning struck a home near Pace. The strike started a fire and the home was destroyed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Sep 14, 3:07 AM CST, 6 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 407 AM CDT FRI SEP 14 2007 .SHORT TERM (TODAY AND TONIGHT)...UPPER AIR ANALYSIS THIS MORNING SHOWS UPSTREAM AMPLIFICATION TO THE HEIGHT FIELD WITH TROF DIGGING SOUTHEASTWARD THROUGH THE NORTHERN HIGH PLAINS. MEANWHILE...THE REMNANT SURFACE LOW OF HUMBERTO...CAUGHT UP IN THE EVOLVING WESTERLIES...WAS CROSSING THE MISSISSIPPI RIVER IN THE VICINITY OF VICKSBURG. THE REMNANT LOW IS FORECAST TO CONTINUE SLOWLY EAST NORTHEASTWARD...SOUTH OF AN OLD FRONTAL ZONE STRETCHING WESTWARD FROM THE MID ATLANTIC. DEEP SOUTHERLY FLOW AND ABUNDANT MOISTURE CONTINUES TO FLOW INTO THE REGION OFF THE GULF...SUPPORTING HIGH CHANCES OF SHOWERS AND THUNDERSTORMS TODAY. ALTHOUGH...FORECASTERS ARE LOOKING FOR A GENERAL HALF TO ONE INCH OF RAIN MAINLY OVER THE EASTERN HALF OF THE AREA TODAY...STORMS CAN BE QUITE EFFICIENT IN DEPOSITING HEAVIER RAINFALL TOTALS ANYWHERE...ESPECIALLY IN INSTANCES WHERE CONVECTION MOVES OVER THE SAME AREAS. WITH FLASH FLOOD GUIDANCE REMAINING HIGH...(3 TO 5 INCHES=>1 TO 3 HR TOTALS...RESPECTIVELY) AND GIVEN THE FACT THAT WE ARE EXPERIENCING A MODERATE TO SEVERE DROUGHT...FORECASTERS WILL REFRAIN FROM ISSUING FLASH FLOOD PRODUCTS. WE COULD STILL SEE SOME MINOR FLOODING IN CREEK BEDS AND ON STREETS SUSCEPTIBLE TO POOR DRAINAGE OF STORM WATER. WITH CLOUDS AND RAIN...DAYTIME HIGHS IN THE MID 80S. TONIGHT...UPPER LEVEL ENERGY AND TROFFING MOVES EAST OF THE GREAT LAKES BY SATURDAY MORNING. THIS ALLOWS A STRONG FRONTAL PASSAGE TO OCCUR SOMETIME AROUND SUNRISE. AS THIS OCCURS...A SOUTHWARD SHIFT IN PRECIPITATION IS ANTICIPATED. TONIGHTS MINS SLIGHTLY COOLER LATE TONIGHT OVER THE EXTREME NORTHERN ZONES => UPPER 60S WITH LOW TO MID 70S CLOSER TO THE COAST. /10 .LONG TERM (SATURDAY THROUGH NEXT FRIDAY)...THE GFS AND CANADIAN MODELS TAKE THE COLD FRONT APPROACHING FROM THE NORTHWEST LATE TONIGHT AND PUSH IT SOUTHEAST AND OFF THE COAST SATURDAY MORNING. THE GFS IS THE MOST ROBUST AND FASTEST WITH THE FRONT...WITH THE CANADIAN SLIGHTLY SLOWER. THE NAM AND ECMWF HANG IT UP JUST SOUTH OF THE COAST SATURDAY AFTERNOON WITH THE NAM LEAVING A RIBBON OF DEEP MOISTURE UP THROUGH 700 MB HUGGING THE COAST. THE ECMWF PUSH THE MOISTURE FARTHER OFFSHORE MAKING THE NAM THE OUTLIER FOR THIS PACKAGE. WE WILL CONTINUE TO FORECAST THE FRONT MOVING OFF THE COAST AND FAR ENOUGH OFFSHORE IN THIS PACKAGE TO REMOVE POPS COMPLETELY FROM THE FORECAST SUNDAY THROUGH TUESDAY...WITH TEMPS DIPPING DOWN INTO UPPER 50S FOR OVERNIGHT LOWS SUNDAY MORNING OVER SOME OF OUR NORTHERN COUNTIES. THE GLOBAL MODELS ARE IN GENERAL AGREEMENT TAKING A SHORTWAVE DIGGING SOUTHEAST ACROSS THE TENNESSEE RIVER VALLEY TUESDAY...DROPPING IT DOWN ACROSS GEORGIA AND FORMING UP A MIDLEVEL LOW OVER NORTHERN FLORIDA BY WEDNESDAY. THE GFS/ECMWF/AND GEM ARE IN FAIR AGREEMENT TAKING THE LOW WEST UNDER THE MEAN LAYER RIDGE IN THE MID TO LATE WEEK TIMEFRAME...DEEPING THE MOISTURE UP FROM THE EAST WITH TIME ACROSS OUR AREA. WE THEREFORE BRING THE CHANCE OF SHOWERS AND THUNDERSTORMS BACK INTO THE FORECAST IN THE MID TO LATE WEEK TIMEFRAME. /05 && .MARINE...MODERATE TO HIGH COVERAGES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS THE AREA REMAINS UNDER THE EASTWARD EXTENT AND DEEP SOUTHERLY FLOW OF HUMBERTOS WEAKENING LOW LEVEL CIRCULATION OVER THE DEEP SOUTH. FRONTAL PASSAGE SATURDAY MORNING...SHOULD PUSH SHOWERS AND THUNDERSTORMS SOUTHEAST INTO THE GULF DURING THE COURSE OF THE WEEKEND. IN THE WAKE OF THE FRONT...MARINERS SHOULD PLAN FOR AN INCREASING NORTH TO NORTHEAST COMPONENT TO THE WIND. STRONG HIGH PRESSURE BUILDS EASTWARD INTO THE MID ATLANTIC NEXT WEEK...WHICH FAVORS A MODERATE TO STRONG EASTERLY FLOW. LONGER FETCH FROM THE EAST NEXT WEEK SUGGESTS SEA HEIGHTS IN THE 3 TO 5 FOOT RANGE. /10 && .FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE NORTHEASTWARD ACROSS THE FORECAST AREA TODAY WITH MOIST SOUTHWESTERLY TRANSPORT WINDS AROUND 15 MPH. A COLD FRONT WILL SWEEP SOUTHEAST ACROSS THE AREA ON SATURDAY...BRINGING A DRIER AIRMASS TO THE CENTRAL GULF COAST REGION AND AN EXTENDED PERIOD OF DRY WEATHER SUNDAY THROUGH NEXT TUESDAY. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 85 71 87 64 / 60 30 05 00 PENSACOLA 85 72 88 66 / 80 40 20 05 DESTIN 85 75 89 70 / 80 40 20 05 EVERGREEN 85 69 85 60 / 80 40 10 00 WAYNESBORO 86 68 85 58 / 60 30 05 05 CAMDEN 85 69 85 58 / 80 30 05 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 05/GARMON 10/MANISCALCO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 525 AM CDT FRI SEP 14 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 151200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-WASHINGTON-WAYNE-WILCOX- 525 AM CDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND INLAND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. THE REMNANT LOW OF HUMBERTO IS FORECAST TO MOVE EAST NORTHEAST OUT OF CENTRAL MISSISSIPPI TODAY AND INTO EASTERN ALABAMA TONIGHT. AS THE LOW MOVES EAST AND GULF MOISTURE REMAINS PLENTIFUL...THE RADAR SCOPE LOOKS TO BE ACTIVE WITH THUNDERSTORMS AFFECTING A LARGE AREA TODAY. THE MAIN THREATS FROM STORMS TODAY WILL BE LOCALLY HEAVY RAINS AND BRIEF GUSTY WINDS FROM 30 TO 40 MPH. WINDS...WAVES...AND SEAS WILL BE HIGHER IN AND NEAR MARINE THUNDERSTORMS. A MODERATE RISK OF RIP CURRENTS EXISTS TODAY ALONG THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA PANHANDLE. THE RISK OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA SATURDAY MORNING. IN ITS WAKE...MARINERS SHOULD PLAN FOR A MODERATE NORTH TO NORTHEAST FLOW WITH SEAS RANGING FROM 2 FEET NEAR SHORE AND AROUND 4 FEET WELL OFFSHORE THROUGH THE COURSE OF THE WEEKEND. STRONG HIGH PRESSURE BUILDING INTO THE MID ATLANTIC THROUGH THE MIDDLE OF NEXT WEEK BRINGS A STRONGER EASTERLY FLOW TO THE MARINE AREA AND A SLIGHTLY HIGHER SEA STATE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT.
The Mobile radar (KMOB), 105 km away, was scanning. The volume nearest the first event began at 15:57 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59665.